MAUDE Adverse Event Report: ABBOTT MEDICAL PORTICO; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED

ABBOTT MEDICAL PORTICO; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Model Number PRT-29
Medical Device Problem Codes Migration or Expulsion of Device (1395); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/09/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2023, a 29mm portico was selected for implant using a large flexnav delivery system.There was mild to moderate calcification to allow anchoring of the device in the opinion of the user and the patient did not have a horizontal aorta.The sizing of the annular dimensions was aortic annulus perimeter 79,4 mm.During the procedure, the valve was successfully implanted in optimal position 3 mm below the annulus.The flexnav ds was successfully detached and the pigtail guide was removed from the bottom of the non-coronary cusp via wire.Control angiography was performed and evaluated as good.Therefore, the super stiff wire was removed from the left ventricle via pigtail.After 1-2 minutes post deployment, the device migrated up from aortic annulus to ascending aorta.The patient did not have a hypertensive spike or pulmonary hypertensive episode at the time of migration.The physician snared the valve in position and the physician was aware of the ifu warning against snaring the valve.A second 29mm portico valve was implanted in the aortic annulus in correct position.The patient remained stable throughout the procedure and no patient consequences were reported.
 
Additional Manufacturer Narrative
An event of valve migration from aortic annulus to ascending aorta was reported.Possible contributing factors for valve migration are intra-procedural difficulties, implant depth, annular calcium distribution, deployment or retraction difficulties.Information from field indicated that there was mild to moderate calcification to allow anchoring of the device and that the patient did not have a horizontal aorta.Field also indicated that the valve was successfully implanted in optimal position 3 mm below the annulus.A returned device assessment could not be performed as the device remains implanted and was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.Based on the information received, the cause of the reported incident could not be conclusively determined.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.Please note that per the instructions for use, "once the valve is fully deployed, repositioning and retrieval of the valve is not possible.Attempted retrieval (e.G., use of a guidewire, snare, or forceps) may cause aortic root, coronary artery, and/or myocardial damage.".

Brand Name
PORTICO
Common Device Name
AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key16492322
Report Number2135147-2023-01032
Device Sequence Number6316594
Product Code NPT
UDI-Device Identifier05415067012500
UDI-Public05415067012500
Combination Product (Y/N)N
Initial Reporter CountryBO
PMA/510(K) Number
P190023
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/07/2024
Device Model NumberPRT-29
Device Catalogue NumberPRT-29
Device Lot Number8239115
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/10/2023
Supplement Date Received by Manufacturer04/12/2023
Initial Report FDA Received Date03/06/2023
Supplement Report FDA Received Date04/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/08/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Patient SexMale
Patient Weight92 KG